This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I am a 38 year old who has been taking 2000mg of St. John's wort (GNC concentrated brand) for the past 10 months. This has helped my depression, however, I think it may also cause the chronic headache that I have. Does anyone know how long St. John's wort can remain in the body?
I am afraid of taking a prescribed pain medication like Tramadol, and having Serotonin Syndrome.Three years ago I had been taking only 300mg of St. John's wort, and after stopping for approx 6 weeks I was put on Paxil and experienced Serotonin Syndrome after only 1.5 doses. Needless-to-say I never want that to happen again.
Headaches is the major side effect of st. john's wart. The dose you are taking is already twice the maximum dose, so be very careful. The active ingredients effect the serotonin system, so I would guess that you have to taper down over a two to three week period to avoid any rebound effect. That is only a guess. YOu should see doctor about this since you have been so sensitive to serotonin changes in the past.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST